Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 178, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 6, 2014, 2:58 AM CDT for Caldwell County, Daviess County, Livingston County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 2:58 AM CDT (07:58 UTC)
- Expired
- Jul 6, 2014, 3:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Caldwell County, MO, Daviess County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3379 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
940
WUUS53 KEAX 060758
SVREAX
MOC025-061-117-060845-
/O.NEW.KEAX.SV.W.0178.140706T0758Z-140706T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
258 AM CDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
CENTRAL LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 345 AM CDT
* AT 253 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BRECKENRIDGE...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...UTICA AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3994 9356 3976 9347 3972 9376 3953 9376
3953 9421 3978 9421 3979 9420 3979 9383
3983 9384
TIME...MOT...LOC 0757Z 244DEG 13KT 3979 9372
HAIL...1.50IN
WIND...<50MPH
$$
323 follow-up statements
827
WWUS53 KEAX 060801
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 AM CDT SUN JUL 6 2014
MOC025-061-117-060845-
/O.CON.KEAX.SV.W.0178.000000T0000Z-140706T0845Z/
CALDWELL MO-DAVIESS MO-LIVINGSTON MO-
301 AM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LIVINGSTON...SOUTHEASTERN DAVIESS AND NORTHEASTERN CALDWELL COUNTIES
UNTIL 345 AM CDT...
AT 258 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF BRECKENRIDGE...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...UTICA AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3994 9356 3976 9347 3972 9376 3967 9376
3967 9377 3969 9380 3973 9385 3979 9383
3983 9384
TIME...MOT...LOC 0802Z 244DEG 13KT 3980 9370
HAIL...1.50IN
WIND...<50MPH
$$
32350
WWUS53 KEAX 060835
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
335 AM CDT SUN JUL 6 2014
MOC025-060845-
/O.CAN.KEAX.SV.W.0178.000000T0000Z-140706T0845Z/
CALDWELL MO-
335 AM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALDWELL COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3994 9356 3976 9347 3972 9376 3978 9376
3979 9383 3983 9384
TIME...MOT...LOC 0835Z 244DEG 13KT 3986 9368
$$
MOC061-117-060845-
/O.CON.KEAX.SV.W.0178.000000T0000Z-140706T0845Z/
DAVIESS MO-LIVINGSTON MO-
335 AM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LIVINGSTON AND SOUTHEASTERN DAVIESS COUNTIES UNTIL 345 AM CDT...
AT 330 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF UTICA...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3994 9356 3976 9347 3972 9376 3978 9376
3979 9383 3983 9384
TIME...MOT...LOC 0835Z 244DEG 13KT 3986 9368
HAIL...1.50IN
WIND...<50MPH
$$
32140
WWUS53 KEAX 060844
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 AM CDT SUN JUL 6 2014
MOC061-117-060854-
/O.EXP.KEAX.SV.W.0178.000000T0000Z-140706T0845Z/
DAVIESS MO-LIVINGSTON MO-
344 AM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIVINGSTON AND
SOUTHEASTERN DAVIESS COUNTIES WILL EXPIRE AT 345 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3994 9356 3976 9347 3972 9376 3978 9376
3979 9383 3983 9384
TIME...MOT...LOC 0844Z 244DEG 13KT 3987 9364
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:10 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 6, 12:10 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1210 AM CDT Sun Jul 6 2014 .DISCUSSION... Issued at 309 PM CDT SAT JUL 5 2014 For today and tonight, the main forecast challenge will be whether or not convection can redevelop late this afternoon along remnant outflow boundaries/temperature gradients left over from morning convection. A decent shortwave trough will drop southward through the region tonight and could help spark this convection, but stable, cool air over most of the CWA may prevent thunderstorm development in spite of that wave. High-resolution models continue to initiate convection around 22-23z, but also continue to shift initiation west of the CWA where clear skies and breezy southwest winds have allowed temperatures to warm into the 90s. This seems like the most likely scenario given current conditions and cloud cover, so have trended PoPs downward this evening and tonight but still allowed for the possibility of precipitation with the shortwave trough. If storms do initiate over the forecast area tonight, the lack of upper-level flow and thus any deep layer shear will keep severe weather chances low. Hot temperatures in the mid 90s and the recent return to upper 60s dewpoints will result in 100-103 degree heat indices both tomorrow and Monday across most of the region. Does not look like a heat advisory is needed at this time, but will be something to watch with future forecast issuances. Next decent chance for thunderstorms will come Monday night into early Tuesday morning as a shortwave trough kicks a cold front through the region. Models have been fairly consistent with this feature, so continued to raise precipitation chances across the northern half of the CWA. Precipitation chances drop off south of I-70 as the shortwave trough exits the region to the east and forcing along the cold front diminishes on Tuesday, but cold pool interactions or any change in the track of the wave could change this slightly. Slightly cooler temperatures and drier conditions should follow behind the front, however; southerly surface flow, thunderstorm chances, warmer temperatures should return by late Thursday or Friday through the end of the period. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1206 AM CDT SUN JUL 6 2014 Scattered thunderstorm activity looks to be on the increase as radar trends show thunderstorms near the terminals. Confidence is rather low in storm coverage and location as we go into the overnight hours, but hi-res short term models have indicated that convection will generally increase through the overnight hours. Will maintain a mention of VCTS through early morning, and handle convection at the terminals with AMD as needed. Storm activity should drop well south of the terminals by sunrise, giving way to VFR conditions through the day on Sunday. KSTJ could see a period of light fog early Sunday morning, but low confidence in that scenario as well. Will maintain TEMPO with mention of MVFR for early Sunday morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Leighton
Hazardous weather outlook, Jul 5, 8:08 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 808 PM CDT SAT JUL 5 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-070115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 808 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A ROUND OF THUNDERSTORMS IS STARTING TO DEVELOP TONIGHT ACROSS NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS HOWEVER HAZARDOUS WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDWEEK AS A SLOW MOVING FRONTAL BOUNDARY IMPACTS THE AREA. THE STRONGEST ACTIVITY WILL OCCUR MONDAY NIGHT INTO TUESDAY MORNING WHERE ISOLATED SEVERE STORMS WILL BE POSSIBLE. WITH ANY STORMS THAT DO BECOME SEVERE...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Special weather statement, Jul 6, 1:29 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 129 AM CDT SUN JUL 6 2014 MOZ022-030-060700- CALDWELL MO-RAY MO- 129 AM CDT SUN JUL 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAY AND SOUTHEASTERN CALDWELL COUNTIES UNTIL 200 AM CDT... AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF COWGILL...OR 14 MILES EAST OF LAWSON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN RAY AND SOUTHEASTERN CALDWELL COUNTIES. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3941 9376 3945 9399 3953 9401 3958 9376 TIME...MOT...LOC 0629Z 270DEG 15KT 3949 9393 32
Special weather statement, Jul 6, 1:50 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 150 AM CDT SUN JUL 6 2014 MOZ022-030-060715- CALDWELL MO-RAY MO- 150 AM CDT SUN JUL 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAY AND SOUTHWESTERN CALDWELL COUNTIES UNTIL 215 AM CDT... AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POLO...OR 11 MILES NORTHEAST OF LAWSON... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... POLO AND COWGILL. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3966 9388 3949 9387 3952 9420 3963 9420 TIME...MOT...LOC 0651Z 267DEG 15KT 3958 9410 32
Local storm report, Jul 6, 2:13 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
213 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM HAIL 4 N POLO 39.61N 94.04W
07/06/2014 E1.50 INCH CALDWELL MO TRAINED SPOTTER
&&Special weather statement, Jul 6, 2:16 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 AM CDT SUN JUL 6 2014
MOZ015-023-060745-
GRUNDY MO-LIVINGSTON MO-
216 AM CDT SUN JUL 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIVINGSTON AND SOUTHERN
GRUNDY COUNTIES UNTIL 245 AM CDT...
AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF JAMESPORT...OR 9 MILES SOUTH OF
TRENTON...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHULA AND LAREDO.
LAT...LON 3988 9338 3988 9375 3994 9377 3997 9376
4009 9341
TIME...MOT...LOC 0716Z 256DEG 16KT 3995 9363
32Local storm report, Jul 6, 2:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
228 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 5 S POLO 39.48N 94.04W
07/06/2014 E1.00 INCH RAY MO TRAINED SPOTTER
&&Local storm report, Jul 6, 2:56 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
256 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL MOORESVILLE 39.75N 93.72W
07/06/2014 E1.25 INCH LIVINGSTON MO TRAINED SPOTTER
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:29 AM CDT | Special Weather Statement | EAX | Caldwell | 31 min |
| Jul 6, 1:50 AM CDT | Special Weather Statement | EAX | Caldwell | 25 min |
| Jul 6, 1:54 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 36 min |
| Jul 6, 2:16 AM CDT | Special Weather Statement | EAX | Grundy | 29 min |
| Jul 6, 2:27 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 48 min |
| Jul 6, 2:30 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 45 min |
| Jul 6, 3:29 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 46 min |
| Jul 6, 3:38 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 37 min |
| Jul 6, 4:01 AM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, Grundy, Livingston | 4 hr |
| Jul 6, 4:23 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 4 hr |
| Jul 6, 4:41 AM CDT | Areal Flood Advisory | EAX | Bates, Henry, Johnson, Lafayette, Pettis, Saline | 4 hr |
| Jul 6, 5:06 AM CDT | Flash Flood Warning | EAX | Grundy | 4 hr |
| Jul 6, 5:23 AM CDT | Special Weather Statement | EAX | Johnson | 37 min |
| Jul 6, 6:39 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 3 hr |
| Jul 6, 9:14 AM CDT | Areal Flood Advisory | EAX | Bates, Cass, Henry | 3 hr |
| Jul 6, 9:30 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Jul 6, 9:30 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 66 hr |
| Jul 6, 9:30 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 53 hr |
| Jul 6, 3:14 PM CDT | River Flood Warning | EAX | Buchanan | 28 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.